Jump to content



Photo

Advice For The End Of Taper


  • Please log in to reply
8 replies to this topic

#1 RenW

RenW

    Member

  • Members
  • PipPip
  • 15 posts

Posted 27 October 2021 - 09:23 PM

Back at the end of June I posted about having some issues and with advice and evaluating the data I realized that I had been dropping too many beads too quickly.  Especially taking into consideration that as I drop dose each bead is a higher percentage of the new dose.   Thread here:

https://www.cymbalta...ent/#entry97178
 

  I stabilized at 24 beads for a couple of weeks and started dropping one bead every two weeks than about every week. TBH I haven't been keeping as careful track of when to drop a bead. Now I'm down to 15 beads (of a 30 mg pill). It  has taken me 4 months to go from 24 beads to 15 beads.  Thinking that maybe I got too conservative with tapering? I'm just soooo tired of doing this.  Especially since my treatment approach has been to try to only change one thing at a time so I can better gauge cause and effect with treatments.

So I'm back for more advice especially from people who have successfully tapered. At this point I'm taking 1.2 mg of Cymbalta.  I'm wondering is my body even recognizing it at this point?  There is part of me that wonders if I couldn't just successfully go cold turkey from here.   There is part of me that is scared of my bodies reaction to zero Cymbalta. Even if I reduced one bead every 5 days at this point it would be about 2.5 months of tapering still. 

I definitely don't want to screw this up at the finish line.  How did your experience go at the end?  Anything you would have change?  Advice? 


 

 


#2 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,397 posts
  • LocationMissouri

Posted 28 October 2021 - 08:00 AM

Hi Ren

 

I think you are doing a magnificent job with your bead counting. As long as you are handling the withdrawal symptoms I would just stay at the pace you are at right now. I didn't have any real serious withdrawal until I actually got down to 1 bead. Most others started having bad symptoms as they dropped below 30 mg with things getting real bad below 3 mg. If you are doing well don't rock the boat. Keep up the good fight.


#3 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 5,876 posts
  • LocationKent, UK

Posted 01 November 2021 - 08:00 AM

Hi Ren,

 

I am completely with Hat on this one. You have done well to stick it out this far. Unfortunately, the body will still react to even the smallest dose as it is still expecting a certain amount of the meds. Keep listening to your body and maintain your rate as Hat said. The withdrawal isn't over just because you have taken your last dose. There is still some way to go after that.

 

Think of it like a spicy meal. When you have taken your last mouthful - does the sting stop?! No :)

 

Think of this the same. If you drop at the correct rate, the time after your last dose will be as easy as it can be. Drop too fast at any juncture and the post-last dose time will become more of a problem.

 

IUN


#4 RenW

RenW

    Member

  • Members
  • PipPip
  • 15 posts

Posted 27 January 2022 - 11:25 PM

I was going to start a new thread but honestly I'm having the same questions and concerns that I posted about three months ago.  I'm almost done.  Only down to three beads. I'm hoping to get more responses this time. 

Summary of my journey: 

I'm hoping enough people that have finished tapering are still around to answer some questions. I've been tapering off Cymbalta for two years. February 2020 to June 2020 I went from 60 mg to 30 mg. Then I stabilized for 8 months at 30 mg. (I didn't intend to take a break that long but a lot was going on.) Feb 2021 I started tapering again and I'm almost done. I've been dropping one bead at a time for over 7 months now. The past month it has been one bead every 6 days or so. I'm so ready to be done. Here is the google spreadsheet I've been keeping track. There are two tabs.

https://docs.google....dit?usp=sharing

I wonder if my body is even registering Cymbalta at this low of a dose. How were the final weeks for people that tapered really slowly? Did you notice a difference from 1 bead to 0 beads? What kind of side effects did you get when you were completely done if you were dropping one bead at a time at the end? Any advice for the very final weeks?

I know there may be nothing new to ad from people but I've been pretty anxious about my final weeks of taper. I appreciate any new information or encouragement.


#5 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,397 posts
  • LocationMissouri

Posted 28 January 2022 - 08:43 AM

"Did you notice a difference from 1 bead to 0 beads?"

 

I tapered way too fast when I did mine. It was a 3 month taper BUT I can say that I had little to no symptoms until the last bead and then everything collapsed. I would also say the last 10 to 20 beads are the hardest for many members. I know it is hard to be patient but you are so close. Hang in there RenW.


#6 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 5,876 posts
  • LocationKent, UK

Posted 30 January 2022 - 07:56 AM

Hi RenW.

 

Looked over your sheet and seems quite textbook with varying drops and times to stabalise. I have seen that you have been dropping steadily for a few months now holding on each dose for anything between 5 and 7 days. You have done really well.

 

I noticed a sting when I dropped, but I was forced off my planned withdrawal by my p-doc (who confiscated my beads!), so I went through hell. I was on 10mg (not 10 beads) when I had my supply cut off. Hat did a 3 month taper which he will admit was way too quick, but I would like to think that what you have done will put you in good stead for the last drop. Do anticipate a few symptoms when you reach zero, but they should be minimal. You will potentially have some of the med left in fat tissue around the body which will be sought out by the body, but this is fine.

 

My advice would be to perhaps slow just a few days for the last three, but again, I think you have done all you can. Will be very interested to hear how it goes and again, very well done for sticking with your taper for so long - so much patience and courage. This is a proud moment. No-one will know just how difficult this is until they have been there. 

 

IUN


#7 RenW

RenW

    Member

  • Members
  • PipPip
  • 15 posts

Posted 01 February 2022 - 03:51 AM

 

 

My advice would be to perhaps slow just a few days for the last three, but again, I think you have done all you can. Will be very interested to hear how it goes and again, very well done for sticking with your taper for so long - so much patience and courage. This is a proud moment. No-one will know just how difficult this is until they have been there. 

 

 

Thank you so much for this.  I actually teared up reading this.  It has been a long and hard road.  I'm not sure I've been giving myself enough credit for how dedicated I've been to the whole taper process especially since it has taken so long.  

I decided to hold at three beads until Thursday and reevaluate. Read this suggestion in the below article that has a lot of referenced studies.  

"What I have learnt from helping thousands of people taper off antidepressants and other psychotropic medications"

https://www.ncbi.nlm...les/PMC7970174/
 

"We have found if withdrawal symptoms show no improvement or get worse after a week, a slight increase in dosage – widely recommended by many authorities for many years – made right away probably will resolve them  potentially preserving the patient’s nervous system."

 

 

Sounded like reasonable advice to me so I'm reevaluating in a few days.  Honestly though I think I'm stabilizing at three beads which is awesome because I'm so tired of all of this. If I continue to feel better I'm going to drop down to two beads. Because the drops are such a big percentage of the previous dose I'm thinking about waiting longer than the 5-6 days I've been waiting between drop. Maybe two weeks at two beads and two weeks at one bead before done. I almost can't believe it! 


#8 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,397 posts
  • LocationMissouri

Posted 01 February 2022 - 09:32 AM

Ren, an outstanding article. I found it to be comprehensive and dead on with my experiences here. I would say that the idea of a slight updose if withdrawal symptoms continue to worsen after a week is a good idea but with Cymbalta I find that it is only limited in its effect or even have negative effects in about 20% of the cases.

 

Hang in there Ren. There is light at the end of the tunnel.


#9 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 5,876 posts
  • LocationKent, UK

Posted 04 February 2022 - 08:21 AM

Yes - a good article. It is wonderful to show something like this in a means which cannot be ignored by the medical community. Although having said that, I show the PIL directly to my p-doc at the time when I told him I needed to do the same, but he said that his experience told him better - and that experience was to just stop where I was - thus going from 10mg to nothing overnight. That really did sting!!





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users